Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 167, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 25, 2018, 6:38 PM MDT for Las Animas County, Colorado. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2018, 6:38 PM MDT (00:38 UTC)
- Expired
- Jul 25, 2018, 6:57 PM MDT
- In force
- 19 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 104 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.6 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 807 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
011
WUUS55 KPUB 260038
SVRPUB
COC071-260130-
/O.NEW.KPUB.SV.W.0167.180726T0038Z-180726T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
638 PM MDT WED JUL 25 2018
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Central Las Animas County in southeastern Colorado...
* Until 730 PM MDT.
* At 638 PM MDT, a severe thunderstorm was located 7 miles north of
Tyrone, or 30 miles northeast of Trinidad, moving southeast at 15
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Tyrone, Model and Thatcher.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3762 10442 3768 10416 3744 10380 3726 10432
TIME...MOT...LOC 0038Z 334DEG 11KT 3756 10423
HAIL...1.25IN
WIND...60MPH
$$
kam2 follow-up statements
984
WWUS55 KPUB 260048
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
648 PM MDT WED JUL 25 2018
COC071-260130-
/O.CON.KPUB.SV.W.0167.000000T0000Z-180726T0130Z/
Las Animas CO-
648 PM MDT WED JUL 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR CENTRAL LAS ANIMAS COUNTY...
At 648 PM MDT, a severe thunderstorm was located near Tyrone, or 29
miles northeast of Trinidad, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Tyrone, Model and Thatcher.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3762 10442 3768 10416 3744 10380 3726 10432
TIME...MOT...LOC 0048Z 334DEG 11KT 3753 10421
HAIL...1.00IN
WIND...60MPH
$$
kam406
WWUS55 KPUB 260057
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
657 PM MDT WED JUL 25 2018
COC071-260106-
/O.CAN.KPUB.SV.W.0167.000000T0000Z-180726T0130Z/
Las Animas CO-
657 PM MDT WED JUL 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAS ANIMAS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
heavy rain are still possible with this thunderstorm.
LAT...LON 3762 10442 3768 10416 3744 10380 3726 10432
TIME...MOT...LOC 0053Z 334DEG 11KT 3751 10420
$$
kamWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:44 PM MDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 25, 3:44 PM MDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 344 PM MDT Wed Jul 25 2018 .SHORT TERM...(This evening through Thursday) Issued at 342 PM MDT Wed Jul 25 2018 Currently...Cold front moved into the area somewhat quicker than the models suggested, likely due to the convection earlier this morning over Nebraska. Showers and thunderstorms are developing over the eastern mountains. .Tonight and Thursday...Trough will pass to our north and east this evening. High resolution models continue to show stronger convection developing over El Paso and Teller Counties later this afternoon into the evening. There is enough shear and instability to get a few strong to severe storms in El Paso Counties early this evening. As disturbance moves southeastward, anticipate storms will develop in the evening over Kiowa County and move to the southeast. Still currently looks like best chances for stronger storms will be north and east of a line from Colorado Springs to Lamar. Latest HRRR suggest some of the storms could move into Baca County later tonight with additional rainfall. .Thursday...Another day with plenty of low level moisture on the plains and eastern mountains. The GFS and NAM are focusing on the strongest storms to be along the eastern mountains and near the Interstate 25 corridor. SPC has marginal risk for these region which is reasonable given the shear and marginal CAPE. Main threats will be locally heavy rains, and will have to watch the recent burn scars. Further west, still enough monsoon moist for diurnal convection but main monsoon plume will be south of the region. .LONG TERM...(Thursday night through Wednesday) Issued at 342 PM MDT Wed Jul 25 2018 .Friday through Sunday...Continued generally wet pattern for the eastern mountains and eastward with low level moisture remaining on the plains. Cold frontal passage on Saturday will bring in another surge of low level moisture. On Sunday, a sharper trough will move over the region with another cold front bringing in more low level moisture. There could be increased chances for severe weather on Sunday with increased shear, forcing and low level moisture. Still to early to be very specific as many finer details have yet to be resolved. Further west, still some monsoon moisture wrapping around the upper high for some scattered diurnal convection. .Monday through Wednesday...Upper ridge retrogrades with drier northerly flow aloft developing. In addition, better low level moisture will move east and south of the region. Grids have a general drying trend with some residual monsoon moisture producing some diurnal convection. --PGW-- && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 342 PM MDT Wed Jul 25 2018 Some thunderstorms will continue through mid evening at the TAF sites with the best chances for storms at KCOS. The storms near KCOS could be strong. On Thursday, the pattern continues with better low level moisture at KCOS and KPUB. Models suggest more TSRA at KCOS and KPUB than what occurred on Wednesday, while coverage at KALS will be similar to Wednesday. _PGW-- && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PGW LONG TERM...PGW AVIATION...PGW
Hazardous weather outlook, Jul 25, 11:46 AM MDT, 6 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1146 AM MDT Wed Jul 25 2018 COZ058>089-093>099-261800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1146 AM MDT Wed Jul 25 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected to develop over the mountains this afternoon, with storms moving southeast across interior valleys, the I-25 Corridor and the eastern plains late this afternoon and into the evening. One or two strong to severe storms, producing heavy rain, wind gusts over 60 mph and hail up to half dollar size, will be possible over the I-25 Corridor and eastern plains today, generally north and east of a line from Colorado Springs to Lamar. Any thunderstorm that forms today will be capable of producing brief heavy rainfall, wind gusts to 45 mph, hail up to nickel size and lightning. If storms move over area burn scars, flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Daily isolated to scattered thunderstorms are expected across the mountains and plains through the extended period, with a possible decrease in coverage starting early next week. A couple of storms could be on the strong to severe side each day, with hail to around 1.5 inches in diameter and winds gusting to 60 mph. Most storms, however, will have the potential to produce up to small hail, winds to 45 mph, frequent cloud to ground lightning, and heavy rainfall. Burn scars and urban areas will continue to be at risk for flash flooding. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and tonight across the eastern mountains and adjacent plains. 06/06
In the hours before
Special weather statement, Jul 25, 4:49 PM MDT, 1 hour 49 minutes before
Special Weather Statement National Weather Service Pueblo CO 449 PM MDT WED JUL 25 2018 COZ079-083-086-252330- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Wet Mountains between 6300 and 10000Ft CO- Canon City Vicinity/Eastern Fremont County CO- 449 PM MDT WED JUL 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT...EAST CENTRAL CUSTER AND SOUTHWESTERN PUEBLO COUNTIES UNTIL 530 PM MDT... At 449 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Pueblo Reservoir, or 16 miles west of Pueblo, moving east at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Pueblo, Pueblo Reservoir, Salt Creek, Blende, Pueblo West, Beulah and Colorado City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3814 10516 3834 10495 3825 10441 3791 10473 TIME...MOT...LOC 2249Z 291DEG 13KT 3819 10490 kam
Special weather statement, Jul 25, 5:42 PM MDT, 56 minutes before
Special Weather Statement National Weather Service Pueblo CO 542 PM MDT WED JUL 25 2018 COZ087-088-260030- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 542 PM MDT WED JUL 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUERFANO AND NORTH CENTRAL LAS ANIMAS COUNTIES UNTIL 630 PM MDT... At 542 PM MDT, Doppler radar was tracking a strong thunderstorm near Walsenburg, or 37 miles north of Trinidad, moving southeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Walsenburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3774 10482 3779 10469 3764 10443 3750 10470 TIME...MOT...LOC 2342Z 320DEG 8KT 3769 10472 kam
Special weather statement, Jul 25, 5:45 PM MDT, 53 minutes before
Special Weather Statement National Weather Service Pueblo CO 545 PM MDT WED JUL 25 2018 COZ099-260030- Springfield Vicinity/Baca County CO- 545 PM MDT WED JUL 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA COUNTY UNTIL 630 PM MDT... At 545 PM MDT, Doppler radar was tracking a strong thunderstorm near Pritchett, or 19 miles west of Springfield. This storm was nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pritchett. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until midnight MDT for southeastern Colorado. LAT...LON 3713 10275 3730 10307 3748 10305 3745 10265 TIME...MOT...LOC 2345Z 189DEG 3KT 3741 10297 kam
Local storm report, Jul 25, 5:57 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
557 PM MDT WED JUL 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND GST 5 ESE WETMORE 38.21N 105.00W
07/25/2018 M69 MPH PUEBLO CO MESONET
MESONET STATION RDDC2, 5 ESE WETMORE.
&&
KAMLocal storm report, Jul 25, 6:04 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
604 PM MDT WED JUL 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HEAVY RAIN 7 E COLORADO CITY 37.95N 104.73W
07/25/2018 E1.55 INCH PUEBLO CO TRAINED SPOTTER
&&Special weather statement, Jul 25, 6:19 PM MDT, 19 minutes before
Special Weather Statement National Weather Service Pueblo CO 619 PM MDT WED JUL 25 2018 COZ086>088-093-094-260100- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Eastern Las Animas County CO-La Junta Vicinity/Otero County CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 619 PM MDT WED JUL 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTERO...EASTERN HUERFANO...NORTH CENTRAL LAS ANIMAS AND SOUTHERN PUEBLO COUNTIES UNTIL 700 PM MDT... At 619 PM MDT, Doppler radar was tracking a strong thunderstorm 13 miles west of Delhi, or 38 miles north of Trinidad, moving south at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Tyrone, Delhi and Thatcher. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until midnight MDT for southeastern Colorado. LAT...LON 3774 10457 3791 10432 3750 10376 3734 10428 TIME...MOT...LOC 0019Z 348DEG 16KT 3769 10426 kam
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:18 PM MDT | Areal Flood Advisory | PUB | Baca | 3 hr |
| Jul 25, 6:19 PM MDT | Special Weather Statement | PUB | Las Animas | 41 min |
| Jul 25, 6:59 PM MDT | Special Weather Statement | PUB | Baca | 46 min |
| Jul 25, 7:01 PM MDT | Special Weather Statement | PUB | Las Animas | 44 min |
| Jul 25, 7:45 PM MDT | Areal Flood Advisory | PUB | Baca, Las Animas | 3 hr |
| Jul 25, 8:09 PM MDT | Areal Flood Advisory | PUB | Bent, Otero | 3 hr |
| Jul 25, 8:25 PM MDT | Special Weather Statement | PUB | Baca | 50 min |
| Jul 25, 8:42 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 48 min |
| Jul 25, 8:53 PM MDT | Flash Flood Warning | PUB | Baca, Bent, Las Animas, Prowers | 3 hr |
| Jul 25, 9:15 PM MDT | Special Weather Statement | PUB | Bent | 45 min |
| Jul 25, 9:16 PM MDT | Special Weather Statement | PUB | Prowers | 44 min |
| Jul 25, 9:23 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 37 min |
| Jul 25, 9:28 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Jul 25, 9:51 PM MDT | Special Weather Statement | PUB | Otero | 39 min |
| Jul 26, 12:02 AM MDT | Flash Flood Warning | PUB | Bent, Las Animas, Otero, Prowers | 3 hr |
| Jul 26, 8:54 AM MDT | River Flood Warning | PUB | Bent | 11 hr |
| Jul 26, 1:36 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Pueblo | 29 min |
| Jul 26, 2:36 PM MDT | Special Weather Statement | PUB | 39 min | |
| Jul 26, 2:37 PM MDT | Special Weather Statement | PUB | Huerfano | 38 min |
| Jul 26, 2:38 PM MDT | Special Weather Statement | PUB | El Paso | 52 min |
| Jul 26, 2:50 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 40 min |
| Jul 26, 2:59 PM MDT | Special Weather Statement | PUB | Fremont | 46 min |
| Jul 26, 3:08 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 37 min |
| Jul 26, 3:12 PM MDT | Special Weather Statement | PUB | El Paso | 48 min |
| Jul 26, 3:17 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 28 min |
| Jul 26, 3:28 PM MDT | Special Weather Statement | PUB | Huerfano | 47 min |
| Jul 26, 3:29 PM MDT | Special Weather Statement | PUB | Pueblo | 46 min |
| Jul 26, 3:35 PM MDT | Special Weather Statement | PUB | Huerfano | 40 min |
| Jul 26, 3:55 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 101 min |
| Jul 26, 4:01 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| Jul 26, 4:02 PM MDT | Special Weather Statement | PUB | El Paso | 43 min |
| Jul 26, 4:05 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 25 min |
| Jul 26, 4:15 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 17 min |
| Jul 26, 4:16 PM MDT | Special Weather Statement | PUB | Custer | 29 min |
| Jul 26, 4:25 PM MDT | River Flood Advisory | PUB | Prowers | 18 hr |
| Jul 26, 4:28 PM MDT | Special Weather Statement | PUB | Huerfano | 47 min |
| Jul 26, 4:31 PM MDT | Flash Flood Warning | PUB | El Paso | 89 min |
| Jul 26, 4:45 PM MDT | Special Weather Statement | PUB | Kiowa | 30 min |
| Jul 26, 4:46 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 16 min |
| Jul 26, 4:58 PM MDT | Special Weather Statement | PUB | Fremont | 47 min |
| Jul 26, 5:07 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 23 min |
| Jul 26, 5:29 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 31 min |
| Jul 26, 5:49 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.